MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3 11X200MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3 11X200MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3125-1200S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 10/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
The customer reports a broken gamma nail.There was sudden pain.The nail was removed.An implantation of a hip endoprosthesis was performed.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, the event states the trauma is not memorable.Taking in to consideration of past complaint history and current event, probable root cause would be but not limited to; patient factor (nonunion and traumatic overload), or user related (e.G.Implant was weakened / damaged when implanted, wrong nail geometry chosen, position of implant is incorrect, mislocking or misdrilling) etc.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3 11X200MM X 125
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10891065
Report Number0009610622-2020-00768
Device Sequence Number19584557
Product Code HSB
UDI-Device Identifier04546540375087
UDI-Public04546540375087
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2021
Device Model Number3125-1200S
Device Catalogue Number31251200S
Device Lot NumberK02CD89
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR